MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681890
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject microcatheter was received with a stent deployed within the hub/lumen.The subject microcatheter shaft was received in cut condition, which is aligned with the event description.(only the proximal section was returned for analysis).There was an unknown material (possibly some sort of tubing like ptfe (polytetrafluoroethylene (ptfe))) present on the distal end of the stent.For functional inspection, a 0.023 pin gauge was verified to meet the subject microcatheter shaft when inserted into the microcatheter hub.A 0.0158" patency mandrel was able to be advanced through the returned section of the microcatheter, resistance was noted.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that significant resistance was encountered during the process of advancing the stent into the subject microcatheter.After multiple attempts, the physician finally managed to introduce the stent into the subject microcatheter, but the resistance persisted.Attempting to adjust the tension to advance the stent smoothly to the target position was unsuccessful, prompting the physician to prepare to withdraw the stent system.During withdrawal, the resistance against the stent delivery wire remained high, preventing smooth removal of the stent.Eventually, the physician withdrew the stent and subject microcatheter system together and, on the operating table, attempted to apply greater force for withdrawal.During analysis, the subject microcatheter was received with a stent deployed within the hub/lumen.The subject microcatheter shaft was received in cut condition, which is aligned with the event description.(only the proximal section was returned for analysis).There was an unknown material (possibly some sort of tubing like ptfe) present on the distal end of the stent.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was able to be advanced through the returned section of the microcatheter, resistance was noted.Based on a review of all available information and the analysis of the returned device it is probable that the catheter shaft was damaged during manipulation of the device during the procedure when resistance was encountered transferring the stent.It is probable that there may have been movement of the stent introducer sheath during the transfer attempt, causing the difficulty to transfer the stent.An assignable cause of procedural factors will be assigned to the reported 'catheter hub friction', the analyzed/reported 'catheter shaft friction' and analyzed 'catheter ptfe inner lining peeling' as these issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that the subject catheter encountered significant resistance during the process of advancing the stent into the microcatheter.After multiple attempts, the physician finally managed to introduce the stent into the subject microcatheter, but the resistance persisted.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.The subject microcatheter was returned for analysis and the device investigation revealed that the inner polytetrafluoroethylene (ptfe) lining of the subject microcatheter was peeled.No clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24384928
Report Number3008881809-2026-00099
Device Sequence Number10490738
Product Code DQY
UDI-Device Identifier04546540688217
UDI-Public(01)04546540688217(17)270319(10)25501748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681890
Device Lot Number25501748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS STENT (STRYKER)
Patient Age61 YR
Patient SexFemale
Patient RaceAsian